It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acid Reflux / GERD Message Board


Acid Reflux / GERD Board Index


Hi, I was hoping for some input to my current situation...heres a brief history. I have been on prevacid for 10 years for Gerd. THe symptoms I have are not typical, it is intense pain in my upper back that goes to my neck...feels like a heart attack. The attacks last for approx 90 minutes, and are when I am upright. I just had a EGD a month ago that revealed a irregular z-line, a weak LES that is partially opened, and GERD
. My prevacid seemed to be working less and less, as my attacks were more frequent, going from one a month, to one a week, to two a week. My gastro gave me a new drug to try, Aciphex 20mg. He also told me I could try to go off the ppi if I wanted to see if I needed it, as he suspects Im having esophageal spasms and Im not a candidate for the calcium channel blocker as I have low blood pressure, and I dont want to take a antidepressent either. So I stopped the Prevacid cold turkey and did feel alot of burning in the stomach and sternum, but it was tolerable with the help of antacids. My problem started day 5...I started to get over 7 hours of horrific pain in the upper back, chest, throat, etc. It was unrelentless. Nothing helped. I tried every thing possible from DGL to aloe to 4 types of antacids, etc. I finally took a pepcid ac and it didnt help. Then I took a 20mg aciphex out of desperation and in 2 hours I was able to sleep. Dont know if the aciphex helped or if the attack just ran its course....
HERES MY QUESTIONS,,,,, What do you think was going on? It definitly wasnt the acid rebound feeling...that was bad, but tolerable. Was this a result of stopping the PPI after 10 years? Why did NOTHIng work, as usually Gaviscon will give some relief? Should I keep trying the aciphex? Or go back to the prevacid? If I have no side effects with prevacid Im assuming I should be fine with aciphex?
When the pain wouldnt stop within a normal time frame I began to wonder if it was something else, but I think that the burning in the neck was a clear sign? Any advice would be greatly appreciated.
Anyone have Gerd in their Back that effects their vagal nerve like me?
Any ideas why the acid rebound could trigger this kind of pain?
Thanks so much for any replies!
Kelly
Rebound is the excess stomach acid your stomach begins to produce when the PPI is no longer there to provide the proton pump cells with the signal to inhibit acid production. What you are experiencing could certainly be rebound symptoms. The use of a PPI leads to an increase of Gastrin (hormone) in the blood and when the PPI is removed that excess Gastrin is what gives the signal to the proton pumps to start secreting excess acid. My rebound lasted three entire months. I am now dealing with symptoms, i.e., a mild episode of heartburn every other day or so, or the symptoms that were there before I began to take Aciphex.

I too took Aciphex and it was a very effective acid blocker for me. I experienced severe rebound when I ceased taking it in January of this year.

If the Aciphex took away the symptoms, it is likely that the excess acid had been wrecking havoc with your digestive system. Excess acid causes burning, irritation, pain, nausea and a host of other symptoms.

Hope you feel better soon.

Rose





All times are GMT -7. The time now is 12:46 AM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!